It was a beautiful day. On my drive to the hospital, I had to keep myself from driving off the highway because I kept wanting to stare at the clouds. I love staring at the clouds. They are so grand and beautiful and fluffy! The clouds were exceptionally brilliant against the blue sky!
As I drove on the highway, I felt like the clouds (which covered the horizon) were all leading me to a spectacular, heavenly place. It felt as if they were all pointing to one place. Don't know if that makes sense, but it was exciting to me. Calming.
I had to sit in the waiting room for quite a long time, but I enjoyed just staring at the sky. The clouds were so white and the sky was so blue. And, it was one of those days where the clouds were moving so quickly.
During this time of solitude, I felt as if God spoke to my heart. He was reminding me of the things that I could be thankful for:
*that my breast cancer had not spread to my lymph nodes*
(where others have had to have their lymph nodes removed and suffer the effects)
*that I had hormone therapy*
(where others have had to have radiation/chemo)
*that I could have oral chemotherapy*
(where others have had to have surgery to have ports put into their bodies for intravenous chemo)
*that I have hair*
(where others have lost all of theirs)
When I saw Dr. K, she gave me a hug. I could feel her care and concern. She went over the Xeloda with me. I will be going through 3 rounds of this medicine. Two weeks of medicine and one week off (to give my body time to recuperate before the next round), and so forth. Dr. K actually told me of another patient who was on the same drug and was running a daycare. I was like, "Say what?" She said that that woman was experiencing minimal side effects. Amazing!
The nurse that is assigned to me explained the common side effects and the procedure for taking the medicine. It was a bit overwhelming, but I have a booklet to go over at home. The most common side effects:
2. hand-and-foot syndrome
4. throwing up
5. sores in the mouth
One of the pamphlets also said that dizziness was a side effect. That brought back horrifying memories of my morphine reaction. Yikes!
There are different medications to take along with certain side effects. I am not too excited about taking more drugs to help me take my drugs, but if they help...
Fear still looms around me. Fear of the unknown. Fear of what types of side effects I might experience. In my experience, I experience a lot of side effects. But, I know a lot of people are praying for me! Pray, people, pray! Please!
Please also pray that I will be 100% when I start taking the Xeloda on Thursday. I haven't been feeling myself since Monday. I had a queasy stomach, chills, hot flashes, achey body... When I got back from the doctor, I found that A1 had a fever and chills. Not a good situation.
Oh yeah, one more thing to be thankful for: no hair loss!